On the effects of viscoelasticity on two-dimensional vortex dynamics in the cylinder wake


Sahin M. , OWENS R.

JOURNAL OF NON-NEWTONIAN FLUID MECHANICS, vol.123, pp.121-139, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 123
  • Publication Date: 2004
  • Doi Number: 10.1016/j.jnnfm.2004.08.002
  • Title of Journal : JOURNAL OF NON-NEWTONIAN FLUID MECHANICS
  • Page Numbers: pp.121-139

Abstract

The present paper represents, as far as we are aware, the first linear stability analysis for inertial flows of a viscoelastic fluid around a bluff body. Our particular interest is the effect of polymer additives on the linear stability of two-dimensional viscous flow past a confined cylinder and our investigation involves both direct numerical simulation and the solution of a generalized eigenvalue problem arising from the linearized perturbation equations.